MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No indication of a lens explant.(b)(6).An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a crack at the rim of the intraocular lens (iol) was noted after iol implantation.The crack did not involve the visual axis and no loose fragment was noted.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site as it remains implanted.There was a photo provided, which was evaluated, and showed damage on the lens edge.The complaint reported was confirmed.However, based on the photo provided it cannot be possible determine if the issue could be related to the manufacturing issue or to the handling process.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue was verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6916250
Report Number2648035-2017-01795
Device Sequence Number1444152
Product Code HQL
UDI-Device Identifier05050474531611
UDI-Public(01)05050474531611(17)190922
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/22/2019
Device Model NumberZCB00
Device Catalogue NumberZCB0000150
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2017
Supplement Date Received by Manufacturer10/06/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date11/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1